MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Codes Device Slipped (1584); Misfire (2532)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a total gastrectomy procedure, there was an incomplete donut formation.It was also reported that there was difficulty in pairing the orvil and stapler together.It was also confirmed that the orange band was covered prior to firing.The anastomosis was secured with additional sutures.Gastroscopy was also done to make sure there were no leaks.The surgical procedure was extended for more than 30 minutes.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The anvil was observed to be tilted and separated from the tubing.The cutting ring had deep knife impressions and was found to be completely severed.The received device noted was used for all functional testing.The device was subjected to a measured anvil attachment test with an acceptable result.The device was applied to appropriate test media producing acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported conditions.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9398468
Report Number1219930-2019-06651
Device Sequence Number381880
Product Code GDW
UDI-Device Identifier20884521042862
UDI-Public20884521042862
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;